What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jul 10, 3:04 PM EST, 2 hours 14 minutes earlier.
Area forecast discussion, Jul 10, 3:04 PM EST, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Indianapolis IN
404 PM EDT Wed Jul 10 2019
.UPDATE...
The Synopsis, Near Term, and Short Term sections have been
updated below.
&&
.SYNOPSIS...
Issued at 400 PM EDT Wed Jul 10 2019
A cold front and upper level wave will move through the area this
evening, which may spark a few thunderstorms, some of which could
be strong. After the front leaves the area, high pressure will
largely be in control through the weekend into early next week,
with a mostly dry forecast and temperatures climbing back toward
the 90 degree mark by the weekend.
&&
.NEAR TERM /Tonight/...
Issued at 400 PM EDT Wed Jul 10 2019
Expect the cold front to steadily move through the area overnight.
There is ample instability in place but thus far aside from a
brief cell over the north side of Indy nothing has been able to
realize this instability. Should see at least a few storms develop
as the front moves into the area this evening, although downgrade
to marginal given the more widespread activity to our southwest
and the lack thus far of significant development upstream is
reasonable.
&&
.SHORT TERM /Thursday through Saturday/...
Issued at 400 PM EDT Wed Jul 10 2019
The short term should be dry throughout. Some models do want to
develop some QPF tomorrow afternoon as the tail end of the upper
wave moves through the area, but forecast soundings are fairly
strongly capped in the mid levels. Otherwise, high pressure will
be in control throughout the remainder of the short term and a dry
forecast will suffice. Temperatures will be near or slightly below
seasonal normals with less oppressive dewpoints for a couple of
days before temperatures start climbing back toward the 90s
over the weekend.
&&
.LONG TERM /Saturday Night through Wednesday/...
Issued at 241 PM EDT Wed Jul 10 2019
Mainly dry...warm and summer weather is expected during this
period.
ECMWF shows mainly ridging in place across Central Indiana through
the period along with broad high pressure in place from the deep
south across Indiana to the upper midwest. Models show mainly
subsidence in place across the area...but daytime heating could
lead to some isolated showers and storms but confidence is too low
to be worthy of a mention.
ECMWF does suggest the remnants of a tropical system perhaps
arriving within the Ohio Valley on Wednesday. Again confidence
here is low thus only a slight chc pops will be used for now.
&&
.AVIATION /Discussion for the 101800Z Tafs/...
Issued at 136 PM EDT Wed Jul 10 2019
VFR Conditions are expected for much of this TAF period.
Brief MVFR cigs/visibilities will be possible late this afternoon
and evening with any TSRA that strikes a taf site as convection
is expected to develop along and ahead of a an approaching trough
of low pressure. Have used VCTS to cover the mostly likely window
of convection...but updates may be needed when specific timing is
available later this afternoon.
In the wake of trough a return to VFR Conditions are expected as
the models indicate subsidence and drying through the column.
&&
.IND WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SYNOPSIS...Nield
NEAR TERM...Nield
SHORT TERM...Nield
LONG TERM...Puma
AVIATION...JP
Hazardous weather outlook, Jul 10, 3:15 PM EST, 2 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
415 PM EDT Wed Jul 10 2019
INZ021-028>031-035>049-051>057-060>065-067>072-112015-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
Including the cities of Delphi, Flora, Williamsport, West Lebanon,
Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington,
Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers,
Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport,
Rockville, Greencastle, Plainfield, Brownsburg, Danville,
Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute,
Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood,
Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield,
Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington,
Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown,
and North Vernon
415 PM EDT Wed Jul 10 2019
This hazardous weather outlook is for central Indiana.
.DAY ONE...Tonight.
Outlook: There will be a chance for storms tonight. A few storms
could be strong, mainly this evening.
Hazards: Damaging winds, lightning, brief heavy rainfall, small
hail from storms.
Timing: The best chances for strong storms will be through midnight.
Discussion: Hot humid air ahead of an approaching cold front will
provide the fuel for thunderstorm development tonight. A few strong
to severe storms will be possible through the evening.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.
Outlook: Heat index values to the mid 90s are possible from Sunday
onward during the afternoon and evening hours.
Discussion: A ridge of high pressure over the western and then
central U.S. will bring hot and humid conditions back to the area
late in the weekend.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed briefly this evening.
&&
More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind
In the hours before
Special weather statement, Jul 10, 4:36 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
536 PM EDT Wed Jul 10 2019
INZ041-042-102215-
Randolph IN-Delaware IN-
536 PM EDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RANDOLPH AND
NORTHEASTERN DELAWARE COUNTIES UNTIL 615 PM EDT...
At 536 PM EDT, Doppler radar was tracking a strong thunderstorm over
Dunkirk, moving southeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Albany, Eaton, Parker City, Farmland and Ridgeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4015 8521 4034 8539 4038 8533 4038 8522
4031 8522 4031 8491
TIME...MOT...LOC 2136Z 314DEG 18KT 4036 8521
RyanSpecial weather statement, Jul 10, 4:46 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
546 PM EDT Wed Jul 10 2019
INZ043-044-102230-
Parke IN-Vermillion IN-
546 PM EDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PARKE AND SOUTHEASTERN
VERMILLION COUNTIES UNTIL 630 PM EDT...
At 545 PM EDT, Doppler radar was tracking a strong thunderstorm near
Clinton, or 16 miles north of Terre Haute, moving east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Clinton, Rockville, Fairview Park, Montezuma, Rosedale, Universal,
Mecca and Bridgeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3981 8743 3976 8708 3961 8714 3961 8736
3963 8748
TIME...MOT...LOC 2145Z 281DEG 15KT 3971 8737
RyanLocal storm report, Jul 10, 4:58 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
558 PM EDT WED JUL 10 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM TSTM WND GST 2 SW ROYERTON 40.24N 85.40W
07/10/2019 M51 MPH DELAWARE IN ASOS
&&
BHHSpecial weather statement, Jul 10, 5:11 PM EST, 7 minutes before
Special Weather Statement
National Weather Service Indianapolis IN
611 PM EDT Wed Jul 10 2019
INZ041-042-102300-
Randolph IN-Delaware IN-
611 PM EDT Wed Jul 10 2019
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH AND EASTERN DELAWARE
COUNTIES UNTIL 700 PM EDT...
At 609 PM EDT, Doppler radar was tracking a strong thunderstorm near
Albany, or near Muncie, moving east at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible
with this storm. A 51 mph wind gust was recorded at Delaware County
Airport near Muncie at 534 pm.
Locations impacted include...
Muncie, Winchester, Albany, Parker City, Farmland, Lynn, Selma,
Ridgeville, Saratoga and Prairie Creek Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4004 8488 4010 8539 4032 8536 4032 8522
4031 8522 4031 8487
TIME...MOT...LOC 2209Z 274DEG 15KT 4023 8528
Ryan